Skip to main content Accessibility help
×
×
Home

Constructibilité et modération uniformes en cohomologie étale

  • Fabrice Orgogozo (a1)
Abstract

Soient $S$ un schéma nœthérien et $f:X\rightarrow S$ un morphisme propre. D’après SGA 4 XIV, pour tout faisceau constructible $\mathscr{F}$ de $\mathbb{Z}/n\mathbb{Z}$ -modules sur $X$ , les faisceaux de $\mathbb{Z}/n\mathbb{Z}$ -modules $\mathtt{R}^{i}f_{\star }\mathscr{F}$ , obtenus par image directe (pour la topologie étale), sont également constructibles : il existe une stratification $\mathfrak{S}$ de $S$ telle que ces faisceaux soient localement constants constructibles sur les strates. À la suite de travaux de N. Katz et G. Laumon, ou L. Illusie, dans le cas particulier où $S$ est génériquement de caractéristique nulle ou bien les faisceaux $\mathscr{F}$ sont constants (de torsion inversible sur $S$ ), on étudie ici la dépendance de $\mathfrak{S}$ en $\mathscr{F}$ . On montre qu’une condition naturelle de constructibilité et modération « uniforme » satisfaite par les faisceaux constants, introduite par O. Gabber, est stable par les foncteurs $\mathtt{R}^{i}f_{\star }$ . Si $f$ n’est pas supposé propre, ce résultat subsiste sous réserve de modération à l’infini, relativement à $S$ . On démontre aussi l’existence de bornes uniformes sur les nombres de Betti, qui s’appliquent notamment pour les fibres des faisceaux $\mathtt{R}^{i}f_{\star }\mathbb{F}_{\ell }$ , où $\ell$ parcourt les nombres premiers inversibles sur $S$ .

Let $S$ be a Noetherian scheme and $f:X\rightarrow S$ a proper morphism. By SGA 4 XIV, for any constructible sheaf $\mathscr{F}$ of $\mathbb{Z}/n\mathbb{Z}$ -modules on $X$ , the sheaves of $\mathbb{Z}/n\mathbb{Z}$ -modules $\mathtt{R}^{i}f_{\star }\mathscr{F}$ obtained by direct image (for the étale topology) are themselves constructible, that is, there is a stratification $\mathfrak{S}$ of $S$ on whose strata these sheaves are locally constant constructible. After previous work of N. Katz and G. Laumon, or L. Illusie, on the special case in which $S$ is generically of characteristic zero or the sheaves $\mathscr{F}$ are constant (with invertible torsion on $S$ ), here we study the dependency of $\mathfrak{S}$ on $\mathscr{F}$ . We show that a natural ‘uniform’ tameness and constructibility condition satisfied by constant sheaves, which was introduced by O. Gabber, is stable under the functors $\mathtt{R}^{i}f_{\star }$ . If $f$ is not proper, this result still holds assuming tameness at infinity, relative to $S$ . We also prove the existence of uniform bounds on Betti numbers, in particular for the stalks of the sheaves $\mathtt{R}^{i}f_{\star }\mathbb{F}_{\ell }$ , where $\ell$ ranges through all prime numbers invertible on $S$ .

Copyright
References
Hide All
[BourbA]N. Bourbaki, Éléments de mathématique. Algèbre. Ch. 1–3 (1970), Ch. 4–7 (1981), Ch. 8 (2012), Ch. 9 (1959), Ch. 10 (1980) (Springer, 1959–2012).
[BourbTG]N. Bourbaki, Éléments de mathématique. Topologie générale. Ch. 1–4 (1971), Ch. 5–10 (1974) (Springer, 1971–1974).
[ÉGA I]A. Grothendieck, Éléments de géométrie algébrique. I. Le langage des schémas, Grundlehren der mathematischen Wissenschaften, vol. 166, edited in collaboration with J. Dieudonné (Springer, 1971).
[ÉGA II]A. Grothendieck, Éléments de géométrie algébrique. II. Étude globale élémentaire de quelques classes de morphismes, Publications mathématiques de l’IHÉS 8 (1961), 5–222. Edited in collaboration with J. Dieudonné.10.1007/BF02699291
[SGA 1] Grothendieck, A., Revêtements étales et groupe fondamental (SGA 1). Séminaire de géométrie algébrique du Bois-Marie, 1960–1961 , in Documents mathématiques, vol. 3 (Société Mathématique de France, 2003). Updated and annotated reprint of Lecture Notes in Mathematics, vol. 224 (Springer, 1971).
[SGA 1 XIII]M. Raynaud, Propreté cohomologique des faisceaux d’ensembles et des faisceaux en groupes non commutatifs, in SGA 1.
[SGA 4]A. Grothendieck, M. Artin and J.-L. Verdier, Théorie des topos et cohomologie étale des schémas (SGA 4). Séminaire de géométrie algébrique du Bois-Marie, 1963–1964, Lecture Notes in Mathematics, vols 269, 270, 305 (Springer, 1972–1973).
[SGA 4 IX]M. Artin, Faisceaux constructibles. Cohomologie d’une courbe algébrique, in SGA 4.
[SGA 4 Vbis]B. Saint-Donat, Technique de descente cohomologique, in SGA 4.
[SGA 4 VIII]A. Grothendieck, Foncteurs fibres, supports, étude cohomologique des morphismes finis, in SGA 4.
[SGA 4 XI]M. Artin, Comparaison avec la cohomologique classique: cas d’un schéma lisse, in SGA 4.
[SGA 4 XIV]M. Artin, Théorème de finitude pour un morphisme propre; dimension cohomologique des schémas algébriques affines, in SGA 4.
[SGA 4 XVI]M. Artin, Théorème de changement de base par un morphisme lisse, et applications, in SGA 4.
[SGA 4½]P. Deligne, Cohomologie étale (SGA 4½). Séminaire de Géométrie Algébrique du Bois-Marie, Lecture Notes in Mathematics, vol. 569, in collaboration with J.-F. Boutot, A. Grothendieck, L. Illusie and J.-L. Verdier (Springer, 1977).
[Th. finitude]P. Deligne, Théorèmes de finitude en cohomologie $\ell$ -adique, in SGA 4½.
[Th. finitude, A]L. Illusie, Appendix to [Th. finitude].
[SGA 5]A. Grothendieck, Cohomologie  $\ell$ -adique et fonctions L (SGA 5), Séminaire de géometrie algébrique du Bois-Marie, 1965–1966, Lecture Notes in Mathematics, vol. 589 (Springer, 1977).
[SGA 5 I]L. Illusie, Complexes dualisants, in SGA 5.
[SGA 5 VI]J.-P. Jouanolou, Cohomologie  $\ell$ -adique, in SGA 5.
[SGA 5 X]A. Grothendieck, Formule d’Euler-Poincaré en cohomologie étale, in SGA 5.
[SGA 7]A. Grothendieck, P. Deligne and N. M. Katz, Groupes de monodromie en géométrie algébrique (SGA 7), Séminaire de géométrie algébrique du Bois-Marie, 1967–1969, Lecture Notes in Mathematics, vols 288, 340 in collaboration with M. Raynaud and D. S. Rim (Springer, 1972).
[SGA 7 I]P. Deligne, Résumé des premiers exposés de A. Grothendieck, in SGA 7.
[SGA 7 XIII]P. Deligne, Le formalisme des cycles évanescents, in SGA 7.
[STG]L. Illusie, Y. Laszlo and F. Orgogozo, Travaux de Gabber sur l’uni-formisation locale et la cohomologie étale des schémas quasi-excellents. Séminaire à l’École polytechnique 2006–2008, Astérisque vol. 363–364, in collaboration with F. Déglise, A. Moreau, V. Pilloni, M. Raynaud, J. Riou, B. Stroh, M. Temkin and W. Zheng (Société Mathématique de France, 2014).
[STG II]F. Orgogozo, Topologies adaptées à l’uniformisation locale, in STG.
[STG VI]L. Illusie, Log régularité, actions très modérées, in STG.
[STG VII]F. Orgogozo, Démonstration du théorème d’uniformisation locale (faible), in STG.
[STG XIIA]F. Orgogozo, Descente cohomologique orientée, in STG.
[STG XIIB]W. Zheng, On hyper base change, in STG.
[STG XIII]F. Orgogozo, Le théorème de finitude, in STG.
[STG XV]V. Pilloni and B. Stroh, Théorème de Lefschetz affine, in STG.
[STG XVI]J. Riou, Classes de Chern, morphismes de Gysin, pureté absolue, in STG.
[STG XVII]J. Riou, Dualité, in STG.
[STG XVIIIA] Illusie, L., Cohomological dimension: first results, in STG.
[Art57] Artin, E., Geometric algebra (Interscience Publishers, 1957).
[BBDG82] Beilinson, A. A., Bernstein, J., Deligne, P. and Gabber, O., Faisceaux pervers , in Astérisque, vol. 100, Analyse et topologie sur les espaces singuliers I (Société Mathématique de France, 1982).
[Ber97] Berthelot, P., Altérations de variétés algébriques (d’après A. J. de Jong) , in Séminaire Bourbaki, Astérisque, vol. 241, (1997), 273311; exp. no 815.
[BS14] Bhargava, M. and Satriano, M., On a notion of ‘Galois closure’ for extensions of rings , J. Eur. Math. Soc. (JEMS) 16 (2014), 18811913.10.4171/JEMS/478
[BGP18] Böckle, G., Gajda, W. and Petersen, S., Independence of -adic representations of geometric Galois groups , J. Reine Angew. Math. 736 (2018), 6993.10.1515/crelle-2015-0024
[Bor84] Borel, A. and collaborators, Intersection cohomology, Progress in Mathematics, vol. 50 (Birkhäuser, Boston, 1984).10.1007/978-0-8176-4765-0
[BS08] Brünjes, L. and Serpé, C., Etale and motivic cohomology and ultraproducts of schemes, Preprint (2008), arXiv:0807.1007.
[deJ96] de Jong, A. J., Smoothness, semi-stability and alterations , Publ. Math. Inst. Hautes Études Sci. 83 (1996), 5193.10.1007/BF02698644
[deJ97] de Jong, A. J., Families of curves and alterations , Ann. Inst. Fourier 47 (1997), 599621.10.5802/aif.1575
[Del73] Deligne, P., Les constantes des équations fonctionnelles des fonctions L , in Modular functions of one variable, II (Anvers, 1972), Lecture Notes in Mathematics, vol. 349 (Springer, 1973), 501597.10.1007/978-3-540-37855-6_7
[Del74a] Deligne, P., La conjecture de Weil. I , Publ. Math. Inst. Hautes Études Sci. 43 (1974a), 273307.10.1007/BF02684373
[Del74b] Deligne, P., Théorie de Hodge. III , Publ. Math. Inst. Hautes Études Sci. 44 (1974b), 577.10.1007/BF02685881
[Del80] Deligne, P., La conjecture de Weil. II , Publ. Math. Inst. Hautes Études Sci. 52 (1980), 137252.10.1007/BF02684780
[FK01] Fouvry, É. and Katz, N. M., A general stratification theorem for exponential sums, and applications , J. Reine Angew. Math. 540 (2001), 115166.
[Gab83] Gabber, O., Sur la torsion dans la cohomologie -adique d’une variété , C. R. Acad. Sci. Paris Sér. I Math. 297 (1983), 179182.
[GL96] Gabber, O. and Loeser, F., Faisceaux pervers -adiques sur un tore , Duke Math. J. 83 (1996), 501606.10.1215/S0012-7094-96-08317-9
[GR16] Gabber, O. and Ramero, L., Foundations for almost ring theory, Preprint (2016),arXiv:math/0409584v11.
[GS09] Gillet, H. and Soulé, C., Motivic weight complexes for arithmetic varieties , J. Algebra 322 (2009), 30883141.
[Igu59] Igusa, J., Fibre systems of Jacobian varieties. III. Fibre systems of elliptic curves , Amer. J. Math. 81 (1959), 453476.10.2307/2372751
[Ill81] Illusie, L., Théorie de Brauer et caractéristique d’Euler-Poincaré (d’après P. Deligne), Astérisque, vol. 82 (Société Mathématique de France, 1981), 161172.
[Ill02] Illusie, L., An overview of the work of K. Fujiwara, K. Kato, and C. Nakayama on logarithmic étale cohomology, Astérisque, vol. 279 (Société Mathématique de France, 2002), 271322.
[Ill04] Illusie, L., On semistable reduction and the calculation of nearby cycles, Geometric aspects of Dwork theory, vol. II (de Gruyter, 2004), 785803.
[Ill10] Illusie, L., Constructibilité générique et uniformité en $\ell$ , Preprint (2010), unpublished.
[Kat00] Kato, F., Log smooth deformation and moduli of log smooth curves , Internat. J. Math. 11 (2000), 215232.10.1142/S0129167X0000012X
[Kat94] Kato, K., Toric singularities , Amer. J. Math. 116 (1994), 10731099.
[KS13] Kato, K. and Saito, T., Ramification theory for varieties over a local field , Publ. Math. Inst. Hautes Études Sci. 117 (2013), 1178.10.1007/s10240-013-0048-z
[Kat88] Katz, N. M., Gauss sums, Kloosterman sums, and monodromy groups, Annals of Mathematics Studies, vol. 116 (Princeton University Press, 1988).
[Kat90] Katz, N. M., Exponential sums and differential equations, Annals of Mathematics Studies, vol. 124 (Princeton University Press, 1990).10.1515/9781400882434
[Kat01] Katz, N. M., Sums of Betti numbers in arbitrary characteristic , Finite Fields and Their Applications 7 (2001), 2944.10.1006/ffta.2000.0303
[KL85] Katz, N. M. and Laumon, G., Transformation de Fourier et majoration de sommes exponentielles , Publ. Math. Inst. Hautes Études Sci. 62 (1985), 361418.
[KM74] Katz, N. M. and Messing, W., Some consequences of the Riemann hypothesis for varieties over finite fields , Invent. Math. 23 (1974), 7377.10.1007/BF01405203
[KS99] Katz, N. M. and Sarnak, P., Random matrices, Frobenius eigenvalues, and monodromy, American Mathematical Society Colloquium Publications, vol. 45 (American Mathematical Society, 1999).
[Kle68] Kleiman, S. L., Algebraic cycles and the Weil conjectures , in Dix exposés sur la cohomologie des schémas, Advanced Studies in Pure Mathematics, vol. 3 (North-Holland, 1968), 359386.
[Lau83] Laumon, G., Vanishing cycles over a base of dimension ⩾1 , in Algebraic geometry (Tokyo/Kyoto, 1982), Lecture Notes in Mathematics, vol. 1016 (Springer, 1983), 143150.
[Lau87] Laumon, G., Transformation de Fourier, constantes d’équations fonctionnelles et conjecture de Weil , Publ. Math. Inst. Hautes Études Sci. 65 (1987), 131210.10.1007/BF02698937
[LQ11] Lombardi, H. and Quitté, C., Algèbre commutative (Méthodes constructives), Mathématiques en devenir (Calvage & Mounet, 2011).
[MO15] Madore, D. and Orgogozo, F., Calculabilité de la cohomologie étale modulo , Algebra & Number Theory 9–7 (2015), 16471739.10.2140/ant.2015.9.1647
[Moc95] Mochizuki, S., The geometry of the compactification of the Hurwitz scheme , Publ. Res. Inst. Math. Sci. 31 (1995), 355441.
[Moc99] Mochizuki, S., Extending families of curves over log regular schemes , J. Reine Angew. Math. 511 (1999), 4371.
[Ogg62] Ogg, A. P., Cohomology of abelian varieties over function fields , Ann. of Math. (2) 76 (1962), 185212.
[Org03] Orgogozo, F., Altérations et groupe fondamental premier à p , Bull. Soc. Math. France 131 (2003), 123147.10.24033/bsmf.2438
[Org06] Orgogozo, F., Modifications et cycles proches sur une base générale , Int. Math. Res. Not. IMRN (2006), Art. ID 25315, 38.10.1155/IMRN/2006/25315
[Pin95] Pink, R., Lettre to N. Katz (26 May 1995), unpublished.
[Šaf61] Šafarevič, I. R., Principal homogeneous spaces defined over a function field (Russian) , Trudy Mat. Inst. Steklov. 64 (1961), 316346; Engl. Transl. in Amer. Math. Soc. Transl. (2) 37 (1964).
[Sai04] Saito, T., Log smooth extension of a family of curves and semi-stable reduction , J. Algebraic Geom. 13 (2004), 287321.10.1090/S1056-3911-03-00338-2
[Ser68] Serre, J.-P., Corps locaux, Publications de l’Université de Nancago, no. VIII, second edition (Hermann, 1968).
[Ser07] Serre, J.-P., Bounds for the orders of the finite subgroups of G (k) , in Group representation theory (EPFL Press, 2007), 405450.
[Ser13] Serre, J.-P., Un critère d’indépendance pour une famille de représentations -adiques , Comment. Math. Helv. 88 (2013), 541554.10.4171/CMH/295
[Sta]The Stacks Project Authors, Stacks Project, https://stacks.math.columbia.edu, 2019.
[Ste68] Steinberg, R., Lectures on Chevalley groups, University Lecture Series, vol. 66 (American Mathematical Society, Providence, RI, 2016).10.1090/ulect/066
[Suh12] Suh, J., Symmetry and parity in Frobenius action on cohomology , Compos. Math. 148 (2012), 295303.
[TT90] Thomason, R. W. and Trobaugh, T., Higher algebraic K-theory of schemes and of derived categories , in The Grothendieck Festschrift III, Progress in Mathematics, vol. 88 (Birkhäuser, 1990), 247435.10.1007/978-0-8176-4576-2_10
[Tom04] Tomašić, I., A new Weil cohomology theory , Bull. Lond. Math. Soc. 36 (2004), 663670.
[Ume16] Umezaki, N., A uniform bound for the order of monodromy , Math. Res. Lett. 23 (2016), 929937.
[Yu95] Yu, J.-K., Report, Princeton University, February 1995. Cited in [ KS99 ].
[ZS76] Zalesskiĭ, A. E. and Serëžkin, V. N., Linear groups generated by transvections (Russian) , Izv. Akad. Nauk SSSR Ser. Mat. 40 (1976), 2649, 221; Engl. Transl. in Math. USSR-Izv. 10 (1976) no. 1, 25–46.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Compositio Mathematica
  • ISSN: 0010-437X
  • EISSN: 1570-5846
  • URL: /core/journals/compositio-mathematica
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed